Getting off of Seroquel

Posted by anniegk @anniegk, Jun 8, 2018

I have been on 300 mgs. Seroquel ER for over a year for augmenting my antidepressant which is 45 mgs. Of Mirtazapine. I decided to try and get off of the Seroquel. I was on 300mgs ER (extended release). I titrated down to 250 mg ER for 2 months without too many problems.than i titrated down to 200mgs ER just 5 days ago. My plan is to try to titrate off using ER tablets. My thinking is that perhaps the drug will remove its self from my system more gradually. I have had some nausea and a couple of episodes of diarrhea. I also have a very irregular heart beat and was started on 60 mgs of Propranolol ER (extended release) 4 weeks ago. It seems to be helping my heartbeat. I have wondered if the nausea and light headness is from the Propranolol, a Beta Blocker, or the dose reduction of the Seroquel. I also wonder if the way iam titrating the Seroquel is safe. My doctor says it will only take a couple of weeks…I think that is too fast of a taper after being on a drug for over a year. What do you think?

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

@natthebrat97

No I was diagnosed with depression and anxiety but That is it. I have insomnia from having a baby 4 months ago and other reasons. They put me on Seroquel and that stuff is like the devil's medicine. It isn't meant for the weak. I feel like I'm a sim person in no where land when I'm on it. I need to find a safer sleep medicine actually meant for insomnia

Jump to this post

Yes you do need to find another medication. I just don’t understand how doctors get by with prescribing Seroquel off label for non schizophrenic people. It’s very dangerous and can cause all sorts of terrible side effects including diabetes. Don’t take this drug for sleep, anxiety or depression. And everyone is so against Benzos. Go figure. I really don’t trust doctors anymore. I learned the very hard way.

REPLY
@sears

Yes you do need to find another medication. I just don’t understand how doctors get by with prescribing Seroquel off label for non schizophrenic people. It’s very dangerous and can cause all sorts of terrible side effects including diabetes. Don’t take this drug for sleep, anxiety or depression. And everyone is so against Benzos. Go figure. I really don’t trust doctors anymore. I learned the very hard way.

Jump to this post

I am trying my hardest to get off it I'm on day 2 and I feel like death. I don't think I can go a full week. I am already on the phone with my neurologist and my primary doctor and they both say I need something safer and I need to go in for evaluation. I do not trust doctors either at this point. How dare they put me on something and now I feel worse. How should I go about coming off of it. They say it can take a week to get completely off it.

REPLY
@rainer

Hi, I think conventional wisdom is to titrate off one med at a time and allow your brain and body to stabilize before moving onto other titrations. Usually withdrawal symptoms like anxiety, etc. become unmanageable if the titration is too fast, and too high. If you've found a titration dose that is manageable, then stay "there" awhile. It's even o.k. to back up a little to a smaller, higher dose, stabilize, and then proceed on with very small, incremental titrations. When I started titrating various meds – I just wanted off all of them as fast as possible and that was a mistake. Here is a link with a lot of information about titration. The "brassmonkey" method is a little involved for me right now. (I'm still a little muddled from lack of sleep.) but the general rules are excellent. https://www.survivingantidepressants.org/topic/17671-the-brassmonkey-slide-method-of-micro-tapering/?tab=comments#comment-347786 – best of luck hang in there – it does get better. I slept last night – yay – I took 25 mg of organic, high-absorbancy magnesium, drank 2 cups of Sleepytime herbal tea, and took my .25 mg (1/2 of .5) of lorazepam. (I've already titrated off lamotrigine, lexapro, seroquel and am now down to .25 lorazepam and less than 5 mg trintellix.) I'm currently looking into using tart cherry concentrate as a natural "melatonin." Will post with the results if they prove encouraging.

Jump to this post

How did you get off Seroquel 😭.
This medicine is to strong for me and side effects are so unbearable but coming off is hard. I was on 50mg for 2 weeks and Went down to 25mg and now I'm 3 days completely off and I feel weird and unsure about if I should take it or now.

REPLY
@natthebrat97

I am trying my hardest to get off it I'm on day 2 and I feel like death. I don't think I can go a full week. I am already on the phone with my neurologist and my primary doctor and they both say I need something safer and I need to go in for evaluation. I do not trust doctors either at this point. How dare they put me on something and now I feel worse. How should I go about coming off of it. They say it can take a week to get completely off it.

Jump to this post

@natthebrat97
A week and a 50% cut. even though you haven’t been taking it very long that’s a large cut.
Jake

REPLY
@jakedduck1

@natthebrat97
A week and a 50% cut. even though you haven’t been taking it very long that’s a large cut.
Jake

Jump to this post

The went from 50mg to 25mg now I'm off it. I don't know how to fully stay off it or manage

REPLY

natthebrat97
“I don't know how to fully stay off it or manage”
Is that because of the withdrawal effects or not having any medication to help with your depression and anxiety.
do you believe you can get along without any medication for your depression and anxiety? my own personal believe is that you went off your medications way too quickly. I have gotten off many medication and I did it extremely slowly and I never had side effects from any of them. Whoever said
“They say it can take a week to get completely off it.” I think were off their rocker. If I were you I would’ve use the 5 to 10% method and used a compounding pharmacy. I would go back on it and if it’s affordable I would go to the compounding pharmacy and try going down 10% every 3 to 4 weeks. you need to give your brain time to adjust and days isn’t going to do it. But since you were having such a hard time I understand why you wanted off. Are you want anything for depression and anxiety. If not you might want to ask your doctor about that option.

REPLY
@jakedduck1

natthebrat97
“I don't know how to fully stay off it or manage”
Is that because of the withdrawal effects or not having any medication to help with your depression and anxiety.
do you believe you can get along without any medication for your depression and anxiety? my own personal believe is that you went off your medications way too quickly. I have gotten off many medication and I did it extremely slowly and I never had side effects from any of them. Whoever said
“They say it can take a week to get completely off it.” I think were off their rocker. If I were you I would’ve use the 5 to 10% method and used a compounding pharmacy. I would go back on it and if it’s affordable I would go to the compounding pharmacy and try going down 10% every 3 to 4 weeks. you need to give your brain time to adjust and days isn’t going to do it. But since you were having such a hard time I understand why you wanted off. Are you want anything for depression and anxiety. If not you might want to ask your doctor about that option.

Jump to this post

People really need to take advantage of compounding pharmacies when tapering.

REPLY
@jakedduck1

natthebrat97
“I don't know how to fully stay off it or manage”
Is that because of the withdrawal effects or not having any medication to help with your depression and anxiety.
do you believe you can get along without any medication for your depression and anxiety? my own personal believe is that you went off your medications way too quickly. I have gotten off many medication and I did it extremely slowly and I never had side effects from any of them. Whoever said
“They say it can take a week to get completely off it.” I think were off their rocker. If I were you I would’ve use the 5 to 10% method and used a compounding pharmacy. I would go back on it and if it’s affordable I would go to the compounding pharmacy and try going down 10% every 3 to 4 weeks. you need to give your brain time to adjust and days isn’t going to do it. But since you were having such a hard time I understand why you wanted off. Are you want anything for depression and anxiety. If not you might want to ask your doctor about that option.

Jump to this post

I am on anxiety and depression medicine already. I take Buspar and Remeron.
I was told to go from 50mg to 25mg of Seroquel . Then I was told I could get off it and be fine within a week.
I feel like maybe I did do it to fast but not sure if it is safe to go back on it now that I have been off for 4 days.
Also can you get lower than 25mg of Seroquel???

REPLY
@sears

People really need to take advantage of compounding pharmacies when tapering.

Jump to this post

What is that

REPLY
In reply to @natthebrat97 "What is that" + (show)
@natthebrat97

What is that

Jump to this post

One thing a compounding pharmacy can do is make liquid versions of a medication. If you’re having a hard time tapering a benzodiazepine, one of these pharmacies would be helpful in allowing you to take really small doses in liquid form using a dropper instead of breaking pills into small inaccurate doses.

REPLY
Please sign in or register to post a reply.